Another Post About Medication

“Stop taking lithium and call your doctor at once if you have any of these serious side efects: weakness, fever, feeling restless or confused…restless muscle movements…pain, cold feeling or discoloration in your fingers or toes…feeling light-headed…early signs of lithium toxicity, such as nausea, vomiting…drowsiness…muscle weakness, lack of coordination, blurred vision…Less serious side effects may include: mild tremor of the hands…weakness, lack of coordination, mild nausea, vomiting, loss of appetite, stomach pain…”.

Okay…so…which is it? Are the side effects I have serious or “less serious”?

I guess if my instinct is to call my doctor, I probably should. The soonest I can get in is the 31st. Tonight I only took 300mg of Lithium, half my dosage, because I am quite concerned about the nausea I’ve been experiencing and very concerned about the terribly uncomfortable tingling in my hands, feet, and face.

Side effects of medications are something I frequently have a hard time picking up on. I tend to either have adverse side effects or no noticeable side effects. But I’m sitting here wondering, Is this serious or not?

I’m frustrated with the mystery of all of this. Is this the Lithium? Is it from my recent weaning off the Tegretol? Is it a combination of the Lithium and Klonopin? I have no idea. I’m not a psychiatrist.

I’m also frustrated with my current state of anxiety. The aggravation that comes along with not being able to fall asleep without music in my ears (and thus having interrupted, restless sleep) or attempting to fall asleep without it, my heart rate dropping in preparation of sleep, and then my mind going into panic mode because my mind is not in sync with my body and waking up in a state of anxiety.

Anxiety is so difficult for me to deal with. I’ve always dealt with it, but for the past two (nearly three, oh god) years it’s become increasingly worse. In the past year it’s gotten a bit better, but not much, considering how bad it still is. My anxiety worsened due to a drug-induced experience (my advice to anyone: don’t ever smoke synthetic marijuana. Ever.), so I’m not sure what I can do in my day-to-day life to help myself, therapeutically speaking, since there’s not really anything to “work” on. And there’s not a stronger drug I can be given.

I just want to feel like I’m not about to die all the time. A simple request, really.

– Z

Advertisements

6 thoughts on “Another Post About Medication

    1. Klonopin, the anti-anxiety med, has minimal effects for me. It definitely helps, but it’s really difficult to steal be experiencing such intense anxiety all the time while also taking a medication to combat it. One of its biggest downfalls is its slow release – when I’m having a legitimate anxiety or panic attack, the fact that it takes about an hour to kick im is extremely unhelpful. Sadly, there’s no other options. I think I’ll have a lot to discuss with my psychiatrist the next time I see him!

      Liked by 1 person

  1. Lithium at a very low dosage of 150 mgs the very first time I took it caused me to have a severe reaction. You probably read on my blog. I hope that you are able to figure out which it is. If anything gets any worst I would definitely call and see if you can talk to someone.

    Liked by 1 person

  2. When I was somewhat nauseous on lithium, my psychiatrist told me to use anti nausea pills (the ones used by people with cancer). I was ok until 1250mg and then barfed for a month and spoke to my psych and stopped lithium. I was sorry to, because it’s a ton better than most bipolar meds. Are you having regular blood tests done to check your lithium levels?

    Liked by 1 person

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s